Texas, 2013Tornadoes and Flash Flooding in Texas, April 29, 2013
April 29, 2013 · NWS CRP · 10 events in 6 counties and zones
A weak upper level disturbance combined with a modestly unstable air mass over the coastal plains to produce scattered strong to severe thunderstorms during the afternoon. The thunderstorms continued over the southern Coastal Bend into the evening hours and moved west into portions of the Brush Country also.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance combined with a modestly unstable air mass over the coastal plains to produce scattered strong to severe thunderstorms during the afternoon. The thunderstorms continued over the southern Coastal Bend into the evening hours and moved west into portions of the Brush Country also.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 29, 11:37 AM CST, 24 minutes earlier.
Area forecast discussion, Apr 29, 11:37 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT MON APR 29 2013
.DISCUSSION...UPDATE FOR 18Z AVIATION BELOW.
&&
.AVIATION...MID LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS
THIS AFTERNOON. BROKEN BAND OF SHRA HAS DEVELOPED ALREADY FROM
NEAR LRD-HBV. ACTIVITY WILL EXPAND IN COVERAGE WITH TSRA ALSO
POSSIBLE...AND LIFT NORTHEAST THROUGH SOUTH TEXAS DURING THE
AFTERNOON...IMPACTING ALI AND VCT AND POSSIBLY NQI/CRP. GIVEN
INSTABILITY AND DEEP LAYER SHEAR...A FEW TSRA COULD BECOME
STRONG TO NEAR SEVERE...PRODUCING GUSTY WINDS AND SMALL HAIL.
TEMPO MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN
SHRA/TSTMS...OTHERWISE VFR THROUGH THE AFTERNOON AND EARLY
EVENING.
&&
.PREV DISCUSSION... /ISSUED 1028 AM CDT MON APR 29 2013/
DISCUSSION...MID AND UPPER LEVEL TROUGH AXIS STRETCHES FROM THE
DEEP SOUTH...WEST INTO THE EWX CWA. A VORTICITY MAX WAS SWINGING
THROUGH THE BASE...AND WAS IDENTIFIED ON WATER VAPOR IMAGERY
APPROACHING LA SALLE AND WEBB COUNTIES LATE THIS MORNING. THIS
FEATURE WILL MOVE EASTWARD THROUGH THE AFTERNOON...ACROSS THE
CRP CWA. 12Z CRP SOUNDING REVEALS MOIST AND UNCAPPED ENVIRONMENT.
THEREFORE DO EXPECT ISOLATED TO POSSIBLE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AS INSTABILITY
INCREASES AND FORCING FROM VORT INCREASES. THERE IS SOME DRIER AIR
THAT WORKS INTO THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS
DURING THE AFTERNOON...BUT THE EASTERN BRUSH COUNTRY AND COASTAL
PLAINS SHOULD REMAIN ADEQUATELY MOIST UNTIL THIS EVENING...AND
THIS IS WHERE THE HIGHER POPS ARE LOCATED. CAN NOT RULE OUT THE
POSSIBILITY OF A STRONGER STORM OR TWO ACROSS MAINLY THE SOUTHERN
HALF OF THE CWA. THIS IS WHERE BAND OF HIGHER 40 KT BULK SHEAR
RESIDES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 83 69 84 69 / 10 20 10 10 10
VICTORIA 64 83 65 84 64 / 10 20 10 10 10
LAREDO 69 92 71 94 70 / 10 10 10 10 10
ALICE 65 87 68 87 68 / 10 10 10 10 10
ROCKPORT 68 81 69 76 69 / 10 20 10 10 10
COTULLA 64 87 67 91 67 / 20 10 10 10 20
KINGSVILLE 66 86 69 87 69 / 10 20 10 10 10
NAVY CORPUS 69 79 70 80 70 / 10 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...AVIATION
Hazardous weather outlook, Apr 29, 4:06 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT MON APR 29 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-292330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT MON APR 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS
MORNING INTO THE AFTERNOON HOURS. THUNDERSTORMS ARE NOT EXPECTED
TO BECOME SEVERE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY AND WILL BRING
ISOLATED THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.
MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE COASTAL AND
NEARSHORE WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
BY THURSDAY AFTERNOON THROUGH FRIDAY MORNING.
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP THURSDAY AFTERNOON IN
THE WAKE OF THE COLD FRONT AND AGAIN FRIDAY AFTERNOON DUE TO MUCH
DRIER CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TMT/TE
Event by event
3 tornado, 3 flash flood, 2 hail, 2 thunderstorm wind. Local standard time, as filed.
Tornado, San Patricio
- When
- April 29, 12:01 PM CST to 12:11 PM CST
- Where
- San Patricio County, 4.15 mi N of Taft to 5.72 mi N of Taft
- Rating
- EF0
- Path length
- 1.66 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 28.040, -97.380
Several eyewitnesses observed a tornado near the intersection of State Highway 188 and Farm to Market Road 631. The tornado remained over open field and produced no significant damage or injuries.
Tornado, San Patricio
- When
- April 29, 12:26 PM CST to 12:28 PM CST
- Where
- San Patricio County, 8 mi N of Taft to 4.56 mi ESE of Ewelder
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 28.096, -97.380
Local law enforcement reported a brief touchdown 8 miles north of Taft. No damage was reported.
Tornado, Refugio
- When
- April 29, 12:56 PM CST to 1:00 PM CST
- Where
- Refugio County, 0.65 mi S of Vidauri to 0.43 mi S of Vidauri
- Rating
- EF0
- Path length
- 0.22 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 28.421, -97.131
Public reported a tornado about 5 miles north of Quintana.
Hail, Live Oak
- When
- April 29, 3:10 PM CST
- Where
- Live Oak County, 2.16 mi NNE of Whitsett
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 28.660, -98.260
Coop observer reported quarter sized hail.
Thunderstorm Wind, Live Oak
- When
- April 29, 3:30 PM CST
- Where
- Live Oak County, 1.38 mi S of George West
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 28.310, -98.120
COOP observer reported multiple downed tree limbs.
Thunderstorm Wind, Bee
- When
- April 29, 4:30 PM CST
- Where
- Bee County, 0.69 mi N of Clareville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 28.330, -97.870
A tree with the diameter of two feet was snapped by the wind at a home in the Clareville subdivision.
Flash Flood, Bee
- When
- April 29, 4:30 PM CST to 4:40 PM CST
- Where
- Bee County, Orangedale to 1.2 mi ESE of Orangedale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.430, -97.830
Bee County Sheriff's Office reported water over the road on Farm to Market Road 673 near Orangedale.
Flash Flood, Nueces
- When
- April 29, 6:40 PM CST to 6:55 PM CST
- Where
- Nueces County, Agua Dulce to 4.65 mi NW of Banquete
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.800, -97.900
Public reported county roads north of Agua Dulce near Rancho Banquete were flooded.
Flash Flood, Nueces
- When
- April 29, 6:45 PM CST to 7:30 PM CST
- Where
- Nueces County, 0.38 mi E of Corpus Christi to 0.68 mi ESE of Corpus Christi
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 27.780, -97.414
Local television station reported Morgan and Baldwin Streets near 19th Street and Crosstown Expressway were flooded.
Hail, La Salle
- When
- April 29, 7:20 PM CST
- Where
- La Salle County, 11.2 mi N of Fowlerton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.640, -98.820
Spotter reported quarter sized hail on Farm to Market Road 1582 north of Fowlerton.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Indiana, April 29, 20131 death · 1 event
- Hail in Iowa, April 29, 2013$133,000 · 2 in hail · 16 events
- Damaging Wind in Texas, April 29, 2013$200,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in Texas, April 29, 20133 injured · $3,000 · 1.75 in hail · 16 events
- Hail in Iowa, April 29, 2013$30,000 · 1.75 in hail · 14 events
- High Wind in Wyoming, April 29, 20131 injured · $25,000 · 71 kt wind · 1 event
- Damaging Winds in Georgia, April 29, 2013$25,000 · 65 kt wind · 3 events
- Dense Fog in Illinois, April 29, 201319 events
- Hail in Iowa, April 29, 20132.5 in hail · 17 events
- Dense Fog in Missouri, April 29, 201311 events
- High Wind in Wyoming, April 29, 201353 kt wind · 8 events
- Hail and Damaging Wind in South Carolina, April 29, 2013$1,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448502, 448519, 448522, 448499, 448503, 448505, 448510, 448508, 448529, 448501.